MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332078
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
Per medwatch: (b)(4).Event 2: event: three atttempts were made at inserting an epidural catheter at l3-l4 level.On the third attempt, the catheter was passed into what appeared to be the epidural space, based on the loss of resistance.After the catheter was passed to 12 cm, the patient complained of pain on the left side, while at the same time, i encountered resistance to passing the catheter further.I then stopped passing the catheter further and began pulling back the catheter and the needle.Immediately after starting to pull back, the catheter became loose and i noted that the tip of the catheter broke at approx.3.5cm and was retained in the patient.The procedure was then aborted and the patient immediately delivered without complications and without an epidural catheter.She remained neurologically intact.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key6446121
Report Number2523676-2017-00039
Device Sequence Number615050
Product Code OGE
UDI-Device Identifier04046964177200
UDI-Public(01)04046964177200(17)180430(10)0061520990
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number332078
Device Lot Number0061520990
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2017
Initial Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight105